MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter with a 0.014" guidewire stuck in the device.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple minor kinks along the hypotube.The guidewire that is stuck in the device extends approximately 148.3cm from the tip.Microscopic examination revealed buckling to the balloon, inflation lumen, and guidewire lumen.The buckling starts at approximately 4mm from the tip and is approximately 31mm long.The tip is damaged.Review of the product specification indicates a 0.014" guidewire is compatible with an emerge balloon catheter therefore, there is no indication of a compatibility issue.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the circumflex/obtuse marginal artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, it was noted that there was difficulty pulling the balloon over the wire.The device was removed together with the wire.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8503758
Report Number2134265-2019-03697
Device Sequence Number1516283
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0023004627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1